Monotonicity of the Period Function of the Liénard Equation of Second Kind

A. Ghose-Choudhury, Partha Guha

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

This paper is concerned with the monotonicity of the period function for closed orbits of systems of the Liénard II type equation given by x¨ + f(x) x˙ 2+ g(x) = 0. We generalize Chicone’s result regarding the monotonicity of the period function to planar Hamiltonian vector fields in the presence of a position dependent mass. Sufficient conditions are also given for the isochronicity of the potential in case of such a system.

Original languageBritish English
Pages (from-to)609-621
Number of pages13
JournalQualitative Theory of Dynamical Systems
Volume16
Issue number3
DOIs
StatePublished - 1 Oct 2017

Keywords

  • Isochronocity
  • Jacobi’s last multiplier
  • Liénard II equation
  • Monotonocity

Fingerprint

Dive into the research topics of 'Monotonicity of the Period Function of the Liénard Equation of Second Kind'. Together they form a unique fingerprint.

Cite this